MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 36 20 ANT +4 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 36 20 ANT +4 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 10/08/2009
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a right hip revision surgery due to motion limiting heterotopic bone formation and pain.The liner and femoral head were exchanged and the heterotopic bone was removed from the pelvis and femur.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, heterotopic bone growth is a known complication of surgical procedures, as well as the zero degrees anteversion, are contributing factors for the revision.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved and/or device information our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
REF XLPE 36 20 ANT +4 54-56 F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7275354
Report Number1020279-2018-00180
Device Sequence Number135666
Product Code LPH
UDI-Device Identifier03596010455871
UDI-Public03596010455871
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2009
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2012
Device Catalogue Number71333375
Device Lot Number02HM00416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR